Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 40, NWS Jackson, MS

March 27, 20094 parishes in Louisiana

NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 11:44 PM CDT for 4 parishes in Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2009, 11:44 PM CDT (04:44 UTC)
Expired
Mar 28, 2009, 12:30 AM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 280444
TORJAN
LAC035-065-083-123-280530-
/O.NEW.KJAN.TO.W.0040.090328T0444Z-090328T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  NORTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1230 AM CDT

* AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
  HOLLY RIDGE...OR NEAR RAYVILLE...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  HOLLY RIDGE BY 1155 PM CDT...
  9 MILES NORTHWEST OF DELHI BY 1205 AM CDT...
  WARDEN BY 1210 AM CDT...
  MONTICELLO AND DARNELL BY 1220 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 OR 80 MPH.

&&

LAT...LON 3260 9172 3262 9168 3263 9165 3265 9164
      3280 9136 3245 9137 3241 9159 3241 9163
      3239 9166 3238 9171
TIME...MOT...LOC 0443Z 244DEG 31KT 3249 9176

$$

BYB
2 follow-up statements
000 
WWUS54 KJAN 280455
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CDT FRI MAR 27 2009

LAC035-065-083-123-280530-
/O.CON.KJAN.TO.W.0040.000000T0000Z-090328T0530Z/
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA-
1155 PM CDT FRI MAR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN EAST
CARROLL AND SOUTHERN WEST CARROLL PARISHES...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HOLLY RIDGE...OR 7 MILES NORTHEAST OF
RAYVILLE...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  9 MILES NORTHWEST OF DELHI BY 1205 AM CDT...
  WARDEN BY 1210 AM CDT...
  EPPS BY 1215 AM CDT...
  MONTICELLO AND DARNELL BY 1220 AM CDT...
  7 MILES SOUTHEAST OF PIONEER BY 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.

&&

LAT...LON 3260 9172 3262 9168 3263 9165 3265 9164
      3280 9136 3245 9137 3241 9159 3241 9163
      3239 9166 3238 9171
TIME...MOT...LOC 0454Z 244DEG 31KT 3253 9165

$$

BYB
000 
WWUS54 KJAN 280510
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 AM CDT SAT MAR 28 2009

LAC035-065-083-123-280530-
/O.CON.KJAN.TO.W.0040.000000T0000Z-090328T0530Z/
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA-
1210 AM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EXTREME
NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN EAST
CARROLL AND SOUTHERN WEST CARROLL PARISHES...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EPPS...OR 17 MILES NORTHEAST OF RAYVILLE...
MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  EPPS BY 1215 AM CDT...
  MONTICELLO AND DARNELL BY 1220 AM CDT...
  8 MILES SOUTHEAST OF PIONEER BY 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.

&&

LAT...LON 3280 9136 3255 9137 3251 9151 3264 9163
TIME...MOT...LOC 0510Z 244DEG 31KT 3259 9150

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:20 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 27, 7:20 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009

...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...

.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT.  CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA.  THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.

AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS.  THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM.  EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.

CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH.  THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG.  MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM.  AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES.  SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.

IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN.  WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING.  THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD.  SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.

ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS.  WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY.  HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW.  BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.

FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED.  HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/

PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.

HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/

&&

.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  63  39  63 / 100  37  10   1
MERIDIAN      58  66  37  63 /  92  59  14   2
VICKSBURG     50  61  40  64 / 100  26   8   2
HATTIESBURG   59  66  40  65 /  91  41  10   1
NATCHEZ       48  60  37  64 / 100  20   8   2
GREENVILLE    48  57  39  61 / 100  26   9   1
GREENWOOD     51  60  39  61 / 100  34  12   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

22/14
Hazardous weather outlook, Mar 27, 2:39 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT FRI MAR 27 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS
EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS
OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER
WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE
POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER
THUNDERSTORMS.

THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND
SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS.
THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT
APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS
EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA.
SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE
BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A
LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS
EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE
HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.

IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS
WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED
RAIN AMOUNTS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT
SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED
OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40
MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NECESSARY TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Mar 27, 10:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     NE PETAL                31.34N 89.25W
03/27/2009  E0 MPH           FORREST            MS   AMATEUR RADIO

            70 MPH WINDS REPORTED NE OF PETAL.

&&

JALLEN
Local storm report, Mar 27, 11:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             COLUMBIA                31.26N 89.83W
03/27/2009  E0.50 INCH       MARION             MS   EMERGENCY MNGR

            DIME SIZED HAIL ON THE HIGHWAY 98 BIPASS IN COLUMBIA.

&&

MME
Local storm report, Mar 27, 11:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     5 ESE BRANDON           32.25N 89.92W
03/27/2009                   RANKIN             MS   BROADCAST MEDIA

            SEVERAL TREES DOWN NEAR BRANDON HIGH SCHOOL

&&

JALLEN
Local storm report, Mar 27, 11:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
03/27/2009                   LAMAR              MS   LAW ENFORCEMENT

            SIGNIFICANT FLOODING ONGOING IN LAMAR COUNTY. CARS ARE
            INUNDATED WITH TWO FEET OF WATER OVER ROADS IN MULTIPLE
            LOCATIONS.

&&

JALLEN
Local storm report, Mar 27, 11:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      8 S COLUMBIA            31.14N 89.83W
03/27/2009                   MARION             MS   EMERGENCY MNGR

            SERIOUS FLASH FLOODING GOING ON IN SOUTHERN PART OF
            MARION COUNTY. PEOPLE ARE TRAPPED IN HOUSES ON HENDERSON
            CANAL ROAD AND FIRE DEPT IS EVACUTATING PEOPLE BY BOAT.

&&

JALLEN
Local storm report, Mar 27, 11:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/27/2009                   JONES              MS   EMERGENCY MNGR

            NUMEROUS STREETS AROUND LAUREL AND OUTSIDE OF THE CITY
            REPORTED UNDER WATER.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 10:00 PM CDTTornado WarningJANConcordia45 min
Mar 27, 10:39 PM CDTTornado WarningJANConcordia42 min
Mar 27, 10:59 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland61 min
Mar 27, 11:14 PM CDTTornado WarningJANMorehouse, Richland46 min
Mar 28, 12:15 AM CDTTornado WarningJANEast Carroll, West Carroll18 min
Mar 28, 12:32 AM CDTSevere Thunderstorm WarningJANEast Carroll43 min
Mar 28, 3:54 AM CDTLake Wind AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more15 hr

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.